Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 68, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2020, 3:39 PM CDT for Christian County, Sangamon County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2020, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 22, 2020, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 49 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:48 PM CDT | TSTM WND GST 53 | Tovey, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
849
WUUS53 KILX 222039
SVRILX
ILC021-167-222130-
/O.NEW.KILX.SV.W.0068.200622T2039Z-200622T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
339 PM CDT Mon Jun 22 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Christian County in central Illinois...
Southeastern Sangamon County in central Illinois...
* Until 430 PM CDT.
* At 338 PM CDT, a severe thunderstorm was located over Bulpitt, or
10 miles west of Taylorville, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kincaid, Edinburg, Mechanicsburg, Mount Auburn, Bulpitt,
Jeisyville, Tovey, Berry, Sangchris Lake State Park, Sicily, Roby
and Sharpsburg.
This includes Interstate 72 between mile markers 115 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3953 8955 3964 8954 3986 8939 3982 8921
3981 8921 3982 8920 3980 8914 3979 8914
3950 8942
TIME...MOT...LOC 2038Z 200DEG 17KT 3956 8945
HAIL...1.00IN
WIND...60MPH
$$
253 follow-up statements
453
WWUS53 KILX 222058
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
358 PM CDT Mon Jun 22 2020
ILC021-167-222130-
/O.CON.KILX.SV.W.0068.000000T0000Z-200622T2130Z/
Christian-Sangamon-
358 PM CDT Mon Jun 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN CHRISTIAN AND EAST CENTRAL SANGAMON COUNTIES...
At 357 PM CDT, a severe thunderstorm was located over Edinburg, or 10
miles northwest of Taylorville, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kincaid, Edinburg, Mechanicsburg, Mount Auburn, Bulpitt, Jeisyville,
Tovey, Berry, Sangchris Lake State Park, Roby and Sharpsburg.
This includes Interstate 72 between mile markers 115 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3960 8948 3964 8954 3986 8939 3982 8921
3981 8921 3982 8920 3980 8914 3979 8914
3955 8937
TIME...MOT...LOC 2057Z 206DEG 16KT 3963 8939
HAIL...<.75IN
WIND...60MPH
$$
25294
WWUS53 KILX 222115
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
415 PM CDT Mon Jun 22 2020
ILC167-222125-
/O.CAN.KILX.SV.W.0068.000000T0000Z-200622T2130Z/
Sangamon-
415 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SANGAMON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Illinois.
LAT...LON 3967 8948 3969 8942 3974 8941 3976 8936
3977 8936 3977 8931 3980 8928 3982 8922
3982 8919 3980 8914 3978 8915 3962 8930
TIME...MOT...LOC 2115Z 215DEG 25KT 3975 8926
$$
ILC021-222130-
/O.CON.KILX.SV.W.0068.000000T0000Z-200622T2130Z/
Christian-
415 PM CDT Mon Jun 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN CHRISTIAN COUNTY...
At 415 PM CDT, a severe thunderstorm was located over Mount Auburn,
or 15 miles north of Taylorville, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Edinburg, Mount Auburn and Roby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3967 8948 3969 8942 3974 8941 3976 8936
3977 8936 3977 8931 3980 8928 3982 8922
3982 8919 3980 8914 3978 8915 3962 8930
TIME...MOT...LOC 2115Z 215DEG 25KT 3975 8926
HAIL...<.75IN
WIND...60MPH
$$
25080
WWUS53 KILX 222123
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
423 PM CDT Mon Jun 22 2020
ILC021-222132-
/O.EXP.KILX.SV.W.0068.000000T0000Z-200622T2130Z/
Christian-
423 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHRISTIAN COUNTY
WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Illinois.
LAT...LON 3967 8948 3969 8942 3974 8941 3976 8936
3977 8936 3977 8931 3980 8928 3982 8922
3982 8919 3980 8914 3978 8915 3962 8930
TIME...MOT...LOC 2122Z 200DEG 17KT 3978 8925
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:54 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 12:54 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1254 PM CDT Mon Jun 22 2020 .SYNOPSIS... Issued at 1110 AM CDT Mon Jun 22 2020 Scattered thunderstorms are possible this afternoon and evening, as a cold front moves into the area. Locally heavy rain, gusty winds, and dangerous lightning area possible. Dry weather is expected for Tuesday and Wednesday, along with cooler and less humid conditions. && .UPDATE... Issued at 1110 AM CDT Mon Jun 22 2020 Upper trof was pushing into IA/MO late this morning with several shortwaves noted on water vapor imagery. At the surface, 1009 mb low pressure was analyzed along the front in northwest MO. Outflow from an earlier thunderstorm complex which grazed the far northwest CWA had pushed near a Danville to St. Louis line at 11 am. This will likely be a focus for isolated/scattered thunderstorm development through early afternoon. Beyond that we expect to see an overall increase in thunderstorm coverage by mid to late afternoon, as forcing increases ahead of the wave and front to the west. Modest shear and mid level lapse rates will promote some stronger storms, with pulse downburst wind gusts being the main severe threat. Slow storm motion and an increasing PW airmass (1.8-1.9" by 00z) will lead to a locally heavy rain threat with the stronger storms, capable of dumping a couple inches of rain in less than one hour. Raised highs a few degrees into the upper 80s except mid 80s northwest of the IL River. With dewpoints near 70F, peak afternoon heat indices will reach 90-95. && .SHORT TERM...(Today and tonight) ISSUED AT 311 AM CDT Mon Jun 22 2020 Starting the morning off dry across central and southeast Illinois, although some light patchy fog has begun to develop across southeast Illinois this morning. This should spread across southeastern Illinois and some locations in eastern Illinois, as current reports indicate much of Indiana under patchy fog. This is due to the clear skies, and abundant sfc moisture evaporating, and is expected to burn off quickly after sunrise. Looking at radar trends over the past few hours, watching a developing cluster of storms in northern MO and south central IA. These continue a slow ene progression, and should track across the Mississippi through the morning. Some of this storms are expected to clip portions of the CWA, mainly ne of the IL River Valley. Model depiction has this line lifting into northern IL through the morning, holding dry conditions in place throughout much of the coverage area. As the cold front begins to approach the Midwest this afternoon, expecting shower and storm activity to ramp up and overspread the region. A Marginal Risk for severe storms covers the entire ILX CWA today, with the main threats being wind damage and hail. With saturated soils, and the numerous areas of water lingering from the past couple of days, some flooding could occur today with storms. This system will finally push through the region tonight, bringing cooler air to the region, along with drier conditions. .LONG TERM...(Tuesday through Sunday) ISSUED AT 311 AM CDT Mon Jun 22 2020 With the cooler air filtering in, highs are only forecast in the upper 70s to low 80s Tuesday and Wednesday. Also expecting lower Td values, which will bring relief in terms of atmospheric moisture across the region. Unfortunately, the Low pressure system in the upper levels does not quickly exit the area behind fropa. The sfc Low will lift through the lower Great Lakes region into eastern Canada by Wednesday morning, however with the cyclonic rotation, light moisture could be ushered through the upper Midwest into the local area Tuesday afternoon. This could bring light drizzle or showers to the region, mainly along and northeast of I-74. This pattern will also hold clouds overhead of the region, aiding the cooler temperatures around the Midwest through mid-week. Warmer conditions begin to return during the second half of the work week. Again with the continuation of weak upper level cyclonic pattern flow, as the Low slides ne, chances for light precip will linger into the second half of the week. These chances will be limited, however cannot rule out the possibility. High pressure tries to ridge into se US late week, but will be over- powered by the flattening pattern due to another approaching Low pressure system from the western US. This looks to track through the central Plains next weekend, bringing another sfc Low through the upper Plains/Midwest. It appears the ridge will provide some directional movement of next weekend's precip...however this will need to be monitored for changes, which could bring more precip into the region with a southerly track. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1254 PM CDT Mon Jun 22 2020 A couple of boundaries will be the focus for convective development in central and eastern IL this afternoon through the evening. A weak outflow boundary from early morning t-storms extended from just east of Taylorville toward KCMI-KIKK. Isolated showers and t-storms have already developed along this boundary, and will continue to do so as the atmosphere continues to become more unstable early this afternoon. In addition, low pressure in southeast IA was along a front that extended from eastern Iowa through central MO. This front will advance toward central IL early this evening, and into eastern IL by late evening. This will be the main focusing mechanism for t-storms and periodic MVFR conditions, mainly due to lower visibility in moderate/heavy showers. Transitioned all of the t-storms out of central IL between 02-04z, and in eastern IL by 06z. Should see some lingering showers behind the front, along with MVFR ceilings after 06z. Increasing subsidence behind the front and increasing northwest winds after daybreak should break up the ceilings and return conditions to VFR levels. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...25 SYNOPSIS...25 SHORT TERM...Baker LONG TERM...Baker AVIATION...Miller
Hazardous weather outlook, Jun 22, 12:01 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1201 PM CDT Mon Jun 22 2020 ILZ027>031-036>038-040>057-061-231715- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1201 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will affect the area this afternoon and evening. Some of the storms could be severe, with damaging winds and hail the main threats. Very heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ062-063-066>068-071>073-231715- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1201 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will affect the area this afternoon and tonight. Some of the storms could be strong to severe this afternoon and this evening, with strong winds and hail the main threats. Very heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. 25
In the hours before
Local storm report, Jun 22, 3:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST 1 SE AUBURN 39.57N 89.73W
06/22/2020 E60.00 MPH SANGAMON IL TRAINED SPOTTER
0324 PM TSTM WND DMG AUBURN 39.58N 89.75W
06/22/2020 SANGAMON IL EMERGENCY MNGR
TREE FELL ON HOUSE AND DAMAGED POWER LINES.
&&
AJEThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:43 PM CDT | Special Weather Statement | ILX | Champaign | 32 min |
| Jun 22, 6:00 AM CDT | Special Weather Statement | ILX | Knox | 60 min |
| Jun 22, 2:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 49 min |
| Jun 22, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 50 min |
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 41 min |
| Jun 22, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Jun 22, 5:08 PM CDT | Special Weather Statement | ILX | Fulton | 52 min |
| Jun 22, 5:23 PM CDT | Flash Flood Warning | ILX | Christian, Macon | 5 hr |
| Jun 22, 6:15 PM CDT | Flash Flood Warning | ILX | Champaign, Piatt | 3 hr |
| Jun 22, 6:26 PM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Woodford | 3 hr |
| Jun 22, 6:37 PM CDT | Special Weather Statement | ILX | Coles, Douglas | 23 min |
| Jun 22, 6:50 PM CDT | Flash Flood Warning | ILX | Coles, Moultrie, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.